Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 233, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 27, 2007, 12:35 AM CDT for Clarke County, Iowa. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 12:35 AM CDT (05:35 UTC)
- Expired
- Jul 27, 2007, 1:03 AM CDT
- In force
- 28 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Clarke County, IA
The radar
The Des Moines radar (KDMX), 75 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 270535 SVRDMX IAC039-270615- /O.NEW.KDMX.SV.W.0233.070727T0535Z-070727T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1235 AM CDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 115 AM CDT * AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OSCEOLA...OR ABOUT 35 MILES SOUTH OF DES MOINES...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODBURN BY 1255 AM CDT... THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 43. PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME... SEEK SHELTER IN A STURDY BUILDING. LAT...LON 4116 9357 4090 9357 4091 9393 4117 9381 TIME...MOT...LOC 0535Z 303DEG 22KT 4106 9375 $$ MOYER
2 follow-up statements
000 WWUS53 KDMX 270550 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1249 AM CDT FRI JUL 27 2007 IAC039-270615- /O.CON.KDMX.SV.W.0233.000000T0000Z-070727T0615Z/ CLARKE IA- 1249 AM CDT FRI JUL 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR EASTERN CLARKE COUNTY... AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODBURN...OR ABOUT 39 MILES SOUTH OF DES MOINES...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN CLARKE COUNTY AT 100 AM CDT THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 43. PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME... SEEK SHELTER IN A STURDY BUILDING. REPORT WIND IN EXCESS OF 50 MPH OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4116 9357 4090 9357 4091 9393 4117 9381 TIME...MOT...LOC 0549Z 307DEG 33KT 4101 9362 $$ MOYER
000 WWUS53 KDMX 270603 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 103 AM CDT FRI JUL 27 2007 IAC039-270613- /O.CAN.KDMX.SV.W.0233.000000T0000Z-070727T0615Z/ CLARKE IA- 103 AM CDT FRI JUL 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARKE COUNTY IS CANCELLED... AT 101 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4116 9357 4090 9357 4091 9393 4117 9381 TIME...MOT...LOC 0603Z 307DEG 33KT 4093 9348 $$ MOYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:55 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 26, 9:55 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 955 PM CDT THU JUL 26 2007 .SHORT TERM /TONIGHT/... MCS MOVING ESE THROUGH NORTH CENTRAL IA ATTM AND HAS HAD A HISTORY OF ISOLATED WIND GUSTS IN EXCESS OF 60 MPH. KDMX RADAR SHOWING 65 TO 70 KTS A COUPLE THOUSAND FEET OFF THE SURFACE OVER CENTRAL IA...BUT SEEMS TO BE RIDING OVERTOP THE COLD POOL PUSHING OUT AHEAD OF CONVECTIVE LINE. RAINFALL HAS BEEN HEAVY...AT RATES NEAR 2 INCHES PER HOUR. SO FAR...THE LINE IS MOVING FAST ENOUGH TO PRECLUDE FLOODING ISSUES OTHER THAN MINOR URBAN FLOODING. APPEARS THAT AREAS NORTH OF I-80 HAVE THE BEST SHOT OF GETTING RAIN OVERNIGHT...WHILE SHORTWAVE DROPPING SOUTHEAST PULLS PRECIPITATION EAST. CONFIDENCE IS LOW REGARDING HOW LONG THE WESTERN END OF PRECIPITATION WILL HOLD TOGETHER...BUT ODDS ARE THAT IT WILL FALL APART...LEAVING SW IA WITH LITTLE TO NO RAIN. HAVE UPDATED FORECAST TO REFLECT THESE CHANGES. ...FROM PREVIOUS DISCUSSION... IN LONGER TERM TIMING COMES TOGETHER WITH ENDING OF PRECIPITATION ON FRIDAY AFTERNOON AS FRONT TRACKS INTO THE GREAT LAKES AND UPPER RIDGE BUILDS WEST OF THE AREA AGAIN. SURFACE HIGH REMAINS OVER UPPER MIDWEST FROM EASTERN CANADA INTO CENTRAL PLAINS. ONLY MINOR WAVES MOVE THROUGH THE FLOW OVER THE WEEKEND AND MUCH OF NEXT WEEK. BY THURSDAY UPPER RIDGE BREAKS DOWN AND POTENT SHORTWAVE MOVES THROUGH THE AREA WITH SURFACE FRONT DRIVING SOUTHEAST THROUGH THE STATE. AFTER FRONTAL PASSAGE WARMEST AIR DIVERTED WEST AND NORTH OF CWA UNTIL MIDWEEK NEXT WEEK. SEASONAL TEMPERATURES WITH HIGHS IN THE 80S AND LOWS IN THE 50S AND 60S. && .AVIATION 27/00Z... THUNDERSTORMS ARE EXPECTED TO AFFECT THE NORTHERN TAF SITES 02Z-06Z. THIS WILL LIKELY BE A FAIRLY SOLID LINE WITH A WELL DEFINED GUST FRONT AND BRIEF IFR CONDITIONS NORTH OF KFOD-KALO. S OF THIS AREA AFTER 06Z...LINE IS EXPECTED TO BE MORE SCT-BKN. FROPA AT KDSM IS EXPECTED TO AROUND 09Z. SIGNIFICANT LOW LEVEL MOISTURE IS IN PLACE SO LOW CLOUDS ARE WILL BE LIKELY AFTER THE CONVECTION ENDS AND FOR SOME DISTANCE BEHIND THE COLD FRONT. MDT LOW-LEVEL WINDS SHOULD KEEP THIS IN MVFR CATEGORY THOUGH SOME TEMPORARY CIGS UP NORTH COULD GO BELOW 010. CLOUDS SHOULD SCATTER OUT FRI MORNING UP NORTH AND BY AFTN AT SRN SITES. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...MOYER LONG TERM...FORSTER/37/27/7
Hazardous weather outlook, Jul 26, 10:10 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1010 PM CDT THU JUL 26 2007 IAZ023>028-033>039-044>050-057>062-070>075-280315- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- 1010 PM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA SOUTH OF HIGHWAY 3 AND NORTH OF HIGHWAY 92. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL IOWA OVERNIGHT AND SPREAD SOUTH THROUGH THE INTERSTATE 80 CORRIDOR. THE MAIN THREAT WILL BE INTENSE RAINFALL RATES. ISOLATED AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE...WHICH COULD CAUSE URBAN FLOODING OR LOCAL PONDING OF WATER. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH DAMAGING WIND GUSTS TO 65 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ081>086-092>097-280315- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 1010 PM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA SOUTH OF HIGHWAY 92. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO SAG SOUTH OF HIGHWAY 92 AFTER MIDNIGHT. SEVERE WEATHER IS NOT ANTICIPATED AS THE STORMS WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY. STRONGER STORMS COULD PRODUCE WIND GUSTS TO 40 MPH...AS WELL IS ISOLATED RAINFALL AMOUNTS GREATER THAN ONE INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ004>007-015>017-280315- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 1010 PM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT LOCALIZED URBAN FLOODING MAY OCCUR AS MODERATE RAIN IN THE WAKE OF THUNDERSTORMS CONTINUES INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MOYER
In the hours before
Local storm report, Jul 26, 7:20 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
720 PM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST ESTHERVILLE 43.40N 94.83W
07/26/2007 M64 MPH EMMET IA ASOS
&&
STEACHOULocal storm report, Jul 26, 9:23 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
923 PM CDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 3 WNW JOLLEY 42.50N 94.77W
07/26/2007 CALHOUN IA TRAINED SPOTTER
12 INCH TREE BRANCH DOWN
&&
CCOGILThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 47 min |
| Jul 26, 7:35 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto | 51 min |
| Jul 26, 7:48 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 49 min |
| Jul 26, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 45 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.